Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 392, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Sep 12, 2000, 3:13 PM CDT for McLennan County, Texas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 12, 2000, 3:13 PM CDT (20:13 UTC)
- Expired
- Sep 12, 2000, 4:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County McLennan County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 12, 3:35 PM CDT | Thunderstorm Wind 52 E | Crawford, TX | Large trees were blown down by high thunderstorm winds. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1578 J/kg
- Mixed-layer CIN
- -312 J/kg
- Mixed-layer LCL
- 1314 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 122014 SVRFTW TXC309-122100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 313 PM CDT TUE SEP 12 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCLENNAN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 400 PM CDT. * AT 313 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM NEAR WEST...OR ABOUT 10 MILES NORTH OF LACY-LAKEVIEW...MOVING SOUTH AT 15 MPH. SOME WIND DAMAGE HAS BEEN REPORTED...WITH WINDS ESTIMATED AT 60 TO 80 MILES AN HOUR. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3158 9761 3134 9730 3153 9687 3187 9707
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 11:50 AM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Sep 12, 11:50 AM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1150 AM CDT TUE SEP 12 2000 AIRMASS IS VERY UNSTABLE THIS MORNING. A LINE OF THUNDERSTORMS THAT DEVELOPED WEST OF THE METROPLEX HAD MOVED VERY LITTLE. DOPPLER RADAR ESTIMATES OF 4 TO 6 INCHES OF RAIN IN WEST COOKE AND EAST MONTAGUE COUNTIES PROMPTED A FLASH FLOOD WARNING FOR THAT AREA. THAT SAME LINE OF STORMS ALSO PRODUCED HEAVY RAIN IN EAST WISE COUNTY. EXPECT THE SHOWERS AND THUNDERSTORMS TO CONTINUE THIS AFTERNOON...GENERALLY EAST OF A BOWIE...LAMPASAS LINE AS COLD FRONT MOVES INTO THE REGION. HAVE UPDATED FORECAST TO REFLECT SAME. NOT EVERYBODY WILL GET WET AND THERE REMAINS A POSSIBILITY THAT DFW COULD BE PASSED BY WITH THE RAIN. BUT WHAT RAIN THERE IS...IS GRATEFULLY WELCOMED BY MOST FOLKS. 82 .FTW...NONE.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 7:41 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 64 min |
| Sep 12, 10:00 AM CDT | Flash Flood Warning | FWD | Cooke, Montague | 4 hr |
| Sep 12, 11:23 AM CDT | Flash Flood Warning | FWD | Wise | 3 hr |
| Sep 12, 1:15 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 60 min |
| Sep 12, 1:25 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 50 min |
| Sep 12, 1:30 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 60 min |
| Sep 12, 1:45 PM CDT | Flash Flood Warning | FWD | Kaufman | 3 hr |
| Sep 12, 3:24 PM CDT | Flash Flood Warning | FWD | Van Zandt | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.